MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device available for evaluation: unknown.Occupation: charge tech.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterectomy stent was placed in a patient during the "summer" of 2018.An unspecified amount of time after placement, the catheter was found to be leaking at the connection between the catheter and the hub.It is unknown if the catheter was replaced.Additional information regarding the event, patient demographics, and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 11jan2019.Investigation ¿ evaluation a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and functional test of unused returned product, were conducted during the investigation.Three unused devices from the same lot were returned in the original packaging for inspection.Visual inspection and dimensional verification found all of the devices to be undamaged and within correct specifications.Leak testing was performed on all three devices.Leaking was confirmed on one device where the catheter tubing meets the connector cap.This device leak has been recorded under medwatch report #1820334-2019-00181.Leaking was not confirmed on either of the other two devices.A review of the device history record for the complaint lot revealed one related non-conformance due to too many adapter threads showing.Three devices were scrapped out prior to lot release for this nonconformance.No related non-conformances were reported for the device subassemblies.It should be noted that there were three other complaints reported for this lot from the same customer with the same failure mode, but all three were related to the same reported incident.Based on the information provided, the examination of returned product, and the results of our investigation, a definitive root cause could not be established.Measures are being conducted to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new information has been added to the description of event since the previous medwatch report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Patient code: 3191 [no code available]- additional procedure required to replace device.Additional information was received on 14nov2018.It was reported an ultrathane cope nephroureterectomy stent was placed in the patient's kidney for urine drainage.Nine days later, the drain was exchanged due to leakage at the hub.This event is recorded under this medwatch report (1820334-2018-03338).The next day, the replacement drain was found to be leaking and was exchanged again for a new drain of the same type.This event is recorded under medwatch report #1820334-2018-03340.As reported, the patient did not experience any other adverse effects due to this occurrence.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8052500
Report Number1820334-2018-03338
Device Sequence Number11173825
Product Code LJE
UDI-Device Identifier00827002481664
UDI-Public(01)00827002481664(17)210129(10)8544564
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-26-NUCL-B-RH
Device Lot Number8544564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/14/2018
01/18/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/06/2018
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR